MAUDE Adverse Event Report: MAKO SURGICAL CORP. CHECKPOINT 3.5 HEX IMPACTION STERILE; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MAKO SURGICAL CORP. CHECKPOINT 3.5 HEX IMPACTION STERILE; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 111653
Medical Device Problem Codes Fracture (1260); Material Fragmentation (1261)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582); Bone Notching (4890)
Date of Event 01/09/2026
Type of Reportable Event Malfunction
Event or Problem Description
The following information was provided: mako checkpoint impaction screw hex 3.5mm fracture.The fragment could not be removed and remains in the patient's body per the surgeon's judgment.
 
Additional Manufacturer Narrative
An event regarding crack/fracture involving a mako checkpoint was reported.The event was confirmed.Method & results: product evaluation and results: visual inspection confirmed the event.Checkpoint end angle is fracture (missing the tip).Confirmation of event: i can confirm that the patient had a cementless total hip arthroplasty since i was able to view x-rays with the implant in place.I can also confirm that there was a metallic foreign body.Retained in zone one above the cup, since i was able to see xrays with the foreign body.Root cause analysis: the root cause of this event cannot be determined with absolute certainty but in my opinion, this is an iatrogenic event.The impaction screw may have been positioned or inserted in an angulated or incorrect position which may have put on undo torque and stress, thereby causing fracture of the screw.Clinician review: no medical records were received for review with a clinical consultant.Product history review: review of the device history records indicate the reported device was manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other complaints with similar event(s) for the lot referenced.Conclusions: the alleged failure mode was confirmed.No additional investigation or specific actions are required.If additional information is received then the complaint will be reopened.
 
Event or Problem Description
No new information.

Brand Name
CHECKPOINT 3.5 HEX IMPACTION STERILE
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer (Section G)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer Contact
deepan raju srinivasan
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key24267816
Report Number3005985723-2026-00051
Device Sequence Number13429309
Product Code OLO
UDI-Device Identifier00848486017316
UDI-Public00848486017316
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K170593
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number111653
Device Lot Number28926200-002
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/09/2026
Supplement Date Received by Manufacturer04/01/2026
Initial Report FDA Received Date02/05/2026
Supplement Report FDA Received Date04/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown